Alert archive / California / High Wind Warnings in 2011

High Wind Warning 5, NWS Hanford, CA

March 23, 2011

NWS Hanford, CA issued this high wind warning at Mar 23, 2011, 8:50 PM PDT. It took effect at Mar 24, 2011, 8:00 AM PDT. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 23, 2011, 8:50 PM PDT (03:50 UTC)
In effect from
Mar 24, 2011, 8:00 AM PDT
Expired
Mar 24, 2011, 8:18 AM PDT
In force
18 min
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

574 
WWUS76 KHNX 240350
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
850 PM PDT WED MAR 23 2011

...NEXT STORM TO BRING GUSTY WINDS TO THE SAN JOAQUIN VALLEY...

.THE NEXT IN THE SERIES OF PACIFIC STORMS WILL REACH THE CENTRAL
CALIFORNIA INTERIOR LATE THURSDAY AFTERNOON. AHEAD OF THIS
STORM...GUSTY SOUTHERLY WINDS WILL DEVELOP...WITH GUSTS UP TO 60
MPH POSSIBLE BELOW THE PASSES OF THE DIABLO RANGE.

CAZ089-241200-
/O.EXP.KHNX.WI.Y.0016.000000T0000Z-110324T0400Z/
/O.NEW.KHNX.HW.W.0005.110324T1500Z-110325T0400Z/
WEST CENTRAL SAN JOAQUIN VALLEY-
850 PM PDT WED MAR 23 2011

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM PDT THURSDAY...
...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 9 PM PDT THURSDAY FOR
THE WEST CENTRAL SAN JOAQUIN VALLEY. THE WIND ADVISORY WILL
EXPIRE AT 9 PM PDT THIS EVENING FOR THE WEST CENTRAL SAN JOAQUIN
VALLEY. 

* WINDS: SOUTH WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO
  AROUND 60 MPH BELOW THE PASSES OF THE DIABLO RANGE.

* TIMING: WINDS WILL INCREASE THURSDAY MORNING. THE STRONGEST
  WINDS WILL BE FROM MIDDAY THURSDAY THROUGH THE EARLY EVENING.

* LOCATIONS INCLUDE: LOS BANOS...COALINGA...MENDOTA.

* IMPACTS: GUSTY WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES SUCH AS CAMPERS OR TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE.

&&

$$

CAZ091-241200-
/O.EXP.KHNX.WI.Y.0016.000000T0000Z-110324T0400Z/
/O.NEW.KHNX.WI.Y.0017.110324T1500Z-110325T0400Z/
SOUTHWESTERN SAN JOAQUIN VALLEY-
850 PM PDT WED MAR 23 2011

...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM PDT THURSDAY...
...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 9 PM PDT THURSDAY FOR
THE SOUTHWESTERN SAN JOAQUIN VALLEY. THE WIND ADVISORY WILL
EXPIRE AT 9 PM PDT THIS EVENING FOR THE SOUTHWESTERN SAN JOAQUIN
VALLEY. 

* WINDS: SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH.

* TIMING: WINDS WILL INCREASE THURSDAY MORNING. THE STRONGEST
  WINDS WILL BE FROM MIDDAY THURSDAY THROUGH THE EARLY EVENING.

* LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...CORCORAN.

* IMPACTS: GUSTY WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES SUCH AS CAMPERS OR TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ090-241200-
/O.NEW.KHNX.WI.Y.0017.110324T1500Z-110325T0400Z/
EAST CENTRAL SAN JOAQUIN VALLEY-
850 PM PDT WED MAR 23 2011

...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 9 PM PDT THURSDAY FOR
THE EAST CENTRAL SAN JOAQUIN VALLEY. 

* WINDS: SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH.

* TIMING: WINDS WILL INCREASE THURSDAY MORNING. THE STRONGEST
  WINDS WILL BE FROM MIDDAY THURSDAY THROUGH THE EARLY EVENING.

* LOCATIONS INCLUDE: MERCED...MADERA...FRESNO.

* IMPACTS: GUSTY WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES SUCH AS CAMPERS OR TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD
2 follow-up statements
096 
WWUS76 KHNX 241201
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
501 AM PDT THU MAR 24 2011

...NEXT STORM TO BRING GUSTY WINDS TO THE SAN JOAQUIN VALLEY...

.THE NEXT IN THE SERIES OF PACIFIC STORMS WILL REACH THE CENTRAL
CALIFORNIA INTERIOR LATE THIS AFTERNOON. AHEAD OF THIS
STORM...GUSTY SOUTHERLY WINDS WILL DEVELOP...WITH GUSTS UP TO 60
MPH POSSIBLE BELOW THE PASSES OF THE DIABLO RANGE.

CAZ089-242015-
/O.CON.KHNX.HW.W.0005.110324T1500Z-110325T0400Z/
WEST CENTRAL SAN JOAQUIN VALLEY-
501 AM PDT THU MAR 24 2011

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
9 PM PDT THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
9 PM PDT THIS EVENING FOR THE WEST CENTRAL SAN JOAQUIN VALLEY. 

* WINDS: SOUTH WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 
  AROUND 60 MPH BELOW THE PASSES OF THE DIABLO RANGE.

* TIMING: WINDS WILL INCREASE THIS MORNING. THE STRONGEST WINDS
  WILL BE FROM MIDDAY THROUGH THE EARLY EVENING.

* LOCATIONS INCLUDE: LOS BANOS...COALINGA...MENDOTA.

* IMPACTS: GUSTY WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS OR TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE.

&&

$$

CAZ090-091-242015-
/O.CON.KHNX.WI.Y.0017.110324T1500Z-110325T0400Z/
EAST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
501 AM PDT THU MAR 24 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM
PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM
PDT THIS EVENING FOR THE EAST CENTRAL AND SOUTHWESTERN SAN
JOAQUIN VALLEY. 

* WINDS: SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH.

* TIMING: WINDS WILL INCREASE THIS MORNING. THE STRONGEST WINDS
  WILL BE FROM MIDDAY THROUGH THE EARLY EVENING.

* LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...CORCORAN.

* IMPACTS: GUSTY WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS OR TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DUDLEY

WEATHER.GOV/HANFORD
285 
WWUS76 KHNX 241518
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
818 AM PDT THU MAR 24 2011

...NEXT STORM TO BRING GUSTY WINDS TO THE SAN JOAQUIN VALLEY...

.THE NEXT IN THE SERIES OF PACIFIC STORMS WILL REACH THE CENTRAL
CALIFORNIA INTERIOR LATE THIS AFTERNOON. AHEAD OF THIS
STORM...GUSTY SOUTHERLY WINDS WILL DEVELOP...WITH GUSTS UP TO 55
MPH OVER AND NEAR THE WESTERN FOOTHILLS.

CAZ089-242330-
/O.CAN.KHNX.HW.W.0005.000000T0000Z-110325T0400Z/
/O.EXA.KHNX.WI.Y.0017.000000T0000Z-110325T0400Z/
WEST CENTRAL SAN JOAQUIN VALLEY-
818 AM PDT THU MAR 24 2011

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THE
WEST CENTRAL SAN JOAQUIN VALLEY. THE HIGH WIND WARNING HAS BEEN
CANCELLED FOR THE WEST CENTRAL SAN JOAQUIN VALLEY. 

* WINDS: SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH.

* TIMING: WINDS WILL INCREASE THIS MORNING. THE STRONGEST WINDS 
  WILL BE FROM MIDDAY THROUGH THE EARLY EVENING.

* LOCATIONS INCLUDE: LOS BANOS...COALINGA.

* IMPACTS: GUSTY WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS OR TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&


$$

CAZ090-091-242330-
/O.CON.KHNX.WI.Y.0017.000000T0000Z-110325T0400Z/
EAST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
818 AM PDT THU MAR 24 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR
THE EAST CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. 

* WINDS: SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 50
  MPH...ESPECIALLY NEAR THE WESTERN FOOTHILLS.

* TIMING: WINDS WILL INCREASE THIS MORNING. THE STRONGEST WINDS 
  WILL BE FROM MIDDAY THROUGH THE EARLY EVENING.

* LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...CORCORAN...
  FRESNO...MADERA...MERCED. 

* IMPACTS: GUSTY WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES SUCH AS CAMPERS OR TRAILERS. STRONGEST
  WINDS WILL BE ALONG THE INTERSTATE 5 CORRIDOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BINGHAM

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Mar 23, 2:30 PM PDT, 6 hours 20 minutes earlier.

Area forecast discussion, Mar 23, 2:30 PM PDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
230 PM PDT WED MAR 23 2011

.SYNOPSIS...VALLEY RAIN...WINDS AND MOUNTAIN SNOW THROUGH
THURSDAY...WITH ANOTHER SYSTEM EXPECTED TO PASS OVER THE AREA
DURING THURSDAY AND THURSDAY NIGHT. SNOW IS EXPECTED ON THE
MOUNTAIN PASSES IN KERN COUNTY...INCLUDING THE GRAPEVINE AND
TEHACHAPI PASSES. THERE WILL BE FLOOD CONCERNS THROUGHOUT THE
DISTRICT...MAINLY BELOW THE 4000 FOOT ELEVATION...DUE TO A
CONTINUING ACTIVE WEATHER PATTERN AND ALREADY SATURATED GROUND.

&&

.DISCUSSION...COLD FRONT ASSOCIATED WITH AN UPPER LOW POSITIONED
JUST OFF THE NORCAL COAST IS POISED TO CROSS OUR CWFA LATER THIS
AFTERNOON. AHEAD OF THIS COLD FRONT IS A BAND OF LIGHT TO MODERATE
RAINFALL WHICH HAS BEEN AFFECTING THE SAN JOAQUIN VALLEY AND
ADJACENT FOOTHILLS AND PROVIDING MODERATE TO LOCALLY HEAVY
SNOWFALL OVER THE SOUTHERN SIERRA NEVADA AND TEHACHAPI MOUNTAINS
ABOVE 4500 FEET. THE PRECIPITATION IS EXPECTED TO CONTINUE THOUGH
THIS EVENING WHILE CENTRAL CA REMAINS UNDER THE LFQ OF A
CYCLONICALLY CURVED 130KT 250MB JET MAX. 12Z WRF/GFS INDICATE
CAPES AND LI/S ARE SUFFICIENT ENOUGH OVER THE SAN JOAQUIN VALLEY
TO MENTION A SLIGHT CHANCE OF POST-FRONTAL THUNDERSTORMS THROUGH
THIS EVENING. A BRIEF BREAK IN THE ACTION IS ANTICIPATED FOR LATE
TONIGHT INTO THURSDAY MORNING BEFORE A STRONGER SYSTEM CROSSES
NORCAL THURSDAY AFTERNOON AND EVENING. RFC QPF PROGS INDICATE THAT
THIS SYSTEM WILL BRING AN ADDITIONAL HALF INCH TO AN INCH OF
RAINFALL TO THE SAN JOAQUIN VALLEY AND 1 TO 3 INCHES OF RAINFALL
TO THE SOUTHERN SIERRA FOOTHILLS OVER AN ALREADY SATURATED
GROUND. A FLOOD WATCH CONTINUES FOR THE SAN JOAQUIN
VALLEY...ADJACENT FOOTHILLS AND THE KERN COUNTY MOUNTAINS BELOW
4000 FEET WHERE A POTENTIAL FOR FLOODING OF ROADS AND LOW LYING
AREAS EXITS. A WINTER STORM WARNING CONTINUES FOR THE SOUTHERN
SIERRA NEVADA THROUGH LATE THURSDAY NIGHT AND A WINTER WEATHER
ADVISORY CONTINUES FOR THE KERN COUNTY MOUNTAINS THROUGH LATE
TONIGHT. IN ADDITION...SINCE HEAVY SNOWFALL IS POSSIBLE OVER THE
KERN COUNTY MOUNTAINS WITH THE NEXT SYSTEM THURSDAY AFTERNOON AND
THURSDAY NIGHT...A WINTER STORM WATCH HAS BENN POSTED FOR
ELEVATIONS ABOVE 4000 FEET FOR THIS TIME FRAME. SURFACE PROGS
INDICATE P-GRADS ARE EXPECTED TO STRENGTHEN AGAIN ON THURSDAY
AFTERNOON AS THE NEXT SYSTEM AFFECTS OUR AREA. LATER SHIFTS WILL
NEED TO MONITOR THIS FOR A POSSIBLE WIND ADVISORY FOR PORTIONS OF
THE SAN JOAQUIN VALLEY. THERE IS CURRENTLY A WIND ADVISORY IN
EFFECT FOR THE WEST SIDE OF THE VALLEY WHICH RUNS THROUGH 900 PM
PDT THIS EVENING. MESOWEST OBSERVATIONS INDICATE THAT WINDS HAVE
REMAINED BELOW ADVISORY CRITERIA...BUT COULD PEAK LATER THIS
AFTERNOON WITH THE FRONTAL PASSAGE. THE PRECIPITATION IS
EXPECTED TO BECOME SHOWERY ON FRIDAY BEHIND THIS SYSTEM THEN PICK
UP AGAIN ON SATURDAY AS YET ANOTHER MOIST UPPER TROUGH IS PROGGED
TO CROSS NORCAL. THE ACTIVE STORMY PATTERN WILL KEEP TEMPERATURES
WELL BELOW SEASONAL NORMALS ACROSS OUR AREA THROUGH SATURDAY.

ENSEMBLE PROGS FOR THE MEDIUM RANGE PERIOD HAVE COME INTO
EXCELLENT CONSENSUS WITH A DRY UPPER RIDGE BUILDING OVER CA ON
SUNDAY AND MONDAY IN RESPONSE TO AN ANTICIPATED CHANGE IN THE
LONG WAVE PATTERN. THE RIDGE IS THEN PROGGED TO AMPLIFY OVER THE
WESTERN CONUS THROUGH THE MIDDLE OF NEXT WEEK. THE 12Z GFS PICKS
UP ON THIS IDEA WELL WHILE THE GEM HAS BEEN TRENDING IN THIS
DIRECTION. THE 12Z ECMWF BRINGS A STRONG UPPER TROUGH INTO NORCAL
WHICH IS IN CONTRARY TO ENSEMBLE CONSENSUS. HAVE THEREFORE
DISREGARDED THE ECMWF WITH THIS PACKAGE. SUBSEQUENTLY HAVE TRENDED
TEMPERATURES UPWARD BY SEVERAL DEG F SUNDAY THROUGH WEDNESDAY IN
THE GRID PACKAGE AND HAVE GONE WITH MOSTLY CLEAR SKIES PREVAILING
THROUGH THE MEDIUM RANGE PERIOD.

&&

.AVIATION...FREQUENT OBSCURATION OVER THE SIERRA NEVADA AND KERN
COUNTY MOUNTAINS IN CLOUDS AND PRECIPITATION. THESE CONDITION WILL
CONTINUE THROUGH 00Z FRIDAY. SAN JOAQUIN VALLEY...GENERALLY VFR
CONDITION WILL PREVAIL EXCEPT LOCAL AREAS OF MVFR IN HEAVY RAIN
LOWERING CEILINGS AND REDUCING VISIBILITIES. CHANCE OF EMBEDDED
THUNDERSTORMS UNTIL 03Z THURSDAY. OTHERWISE...VFR CONDITIONS WILL
PREVAIL ACROSS THE CENTRAL CALIFORNIA INTERIOR EXCEPT THROUGH 00Z
FRIDAY.

&&

.AIR QUALITY ISSUES...NONE

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 5 AM PDT FRIDAY CAZ096-097.

FLOOD WATCH THROUGH THURSDAY AFTERNOON BELOW 4000 FEET FOR THE
CAZ095.

WINTER WEATHER ADVISORY UNTIL 5 AM PDT THURSDAY ABOVE 4000 FEET
FOR THE CAZ095.

WINTER STORM WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY
NIGHT ABOVE 4000 FEET FOR THE CAZ095.

FLOOD WATCH THROUGH THURSDAY AFTERNOON CAZ089>094.

WIND ADVISORY UNTIL 9 PM PDT THIS EVENING CAZ089-091.

&&

PUBLIC...DS
AVN/FW...GREISS
SYNOPSIS...PJ

WEATHER.GOV/HANFORD
Hazardous weather outlook, Mar 23, 7:30 PM PDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
730 PM PDT WED MAR 23 2011

CAZ089>095-242030-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-
730 PM PDT WED MAR 23 2011

...FLOODS/WINDS/THUNDERSTORMS AND MOUNTAIN SNOW...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY AND THE FOOTHILLS OF THE SOUTHERN SIERRA
NEVADA AND THE KERN COUNTY MOUNTAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLOOD WATCH IS IN EFFECT FOR THE CENTRAL AND SOUTHERN SAN
JOAQUIN VALLEY...THE SOUTHERN SIERRA NEVADA FOOTHILLS...AND THE
KERN COUNTY MOUNTAINS BELOW 4000 FEET IN EFFECT UNTIL THURSDAY
AFTERNOON.

THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN THE
CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY.

A WIND ADVISORY IS IN EFFECT FOR THE WEST SIDE OF THE SAN JOAQUIN
VALLEY FROM 5 AM PDT UNTIL 9 PM PDT WEDNESDAY.

A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE FOOTHILLS OF THE
SOUTHERN SIERRA NEVADA UNTIL 5 AM PDT FRIDAY.

A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE KERN COUNTY
MOUNTAINS ABOVE 4000 FEET UNTIL 5 AM PDT THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WINTER WEATHER ADVISORY ABOVE 4000 FEET WILL REMAIN IN EFFECT
UNTIL 5 AM PDT THURSDAY FOR THE KERN COUNTY MOUNTAINS.

THE WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT UNTIL 5 AM PDT
FRIDAY FOR THE FOOTHILLS OF THE SOUTHERN SIERRA NEVADA.

THE FLOOD WATCH WILL REMAIN IN EFFECT UNTIL THURSDAY AFTERNOON.

THE WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING UNTIL LATE
THURSDAY NIGHT ABOVE 4000 FEET.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS HAVE BEEN ACTIVATED ACROSS THE CENTRAL AND
SOUTHERN SAN JOAQUIN VALLEY AND THE FOOTHILLS OF THE SOUTHERN
SIERRA NEVADA AND THE KERN COUNTY MOUNTAINS UNTIL THURSDAY NIGHT.

WEATHER SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF SEVERE
WEATHER TO THE NATIONAL WEATHER SERVICE THROUGH THE AMATEUR RADIO
NETWORK OR BY TELEPHONE.

CAZ096-097-242030-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
730 PM PDT WED MAR 23 2011

...WINTER STORM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF
THE SOUTHERN SIERRA NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS IS IN
EFFECT UNTIL 5 AM PDT FRIDAY FOR THE SOUTHERN SIERRA NEVADA FROM
YOSEMITE TO THE KERN-TULARE COUNTY LINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WINTER STORM WARNING WILL CONTINUE UNTIL 5 AM PDT FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS HAVE BEEN ACTIVATED ACROSS THE CENTRAL AND
SOUTHERN SAN JOAQUIN VALLEY AND THE FOOTHILLS OF THE SOUTHERN
SIERRA NEVADA AND THE KERN COUNTY MOUNTAINS THROUGH THURSDAY.

WEATHER SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF SEVERE
WEATHER TO THE NATIONAL WEATHER SERVICE THROUGH THE AMATEUR RADIO
NETWORK OR BY TELEPHONE.

SANGER/JONES

WEATHER.GOV/HANFORD

In the hours before

Local storm report, Mar 23, 5:45 PM PDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
545 PM PDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     FLOOD            22 E FRESNO             36.78N 119.40W
03/23/2011                   FRESNO             CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTED FLOODING ON TRIMMER
            SPRINGS ROAD AT PIEDRA ROAD.

&&

SANGER
Local storm report, Mar 23, 5:54 PM PDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
554 PM PDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     FUNNEL CLOUD     KERMAN                  36.72N 120.06W
03/23/2011                   FRESNO             CA   LAW ENFORCEMENT

            KFSN TV-30 RELAYED A REPORT OF A FUNNEL CLOUD OBSERVED
            FROM KERMAN.

0538 PM     FLOOD            6 ESE TIPTON            36.02N 119.21W
03/23/2011                   TULARE             CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTED FLOODING ON STATE
            ROUTE 190 AT ROAD 152.

&&

SANGER
Local storm report, Mar 23, 6:50 PM PDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
650 PM PDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     FLOOD            17 SE BAKERSFIELD       35.18N 118.79W
03/23/2011                   KERN               CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTED FLOODING ON EAST
            PANAMA LANE AT EDISON ROAD.

0646 PM     HAIL             CLOVIS                  36.82N 119.70W
03/23/2011  M0.25 INCH       FRESNO             CA   TRAINED SPOTTER

            PEA-SIZE HAIL IN NORTHWEST CLOVIS.

&&

SANGER
Special weather statement, Mar 23, 6:51 PM PDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
651 PM PDT WED MAR 23 2011

CAZ090-093-240230-
EAST-CENTRAL SAN JOAQUIN VALLEY CA-MARIPOSA, MADERA, AND FRESNO
COUNTY FOOTHILLS CA-
651 PM PDT WED MAR 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADERA AND CENTRAL FRESNO
COUNTIES UNTIL 730 PM PDT...

AT 641 PM PDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
CLOVIS...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
   FRESNO...
   CLOVIS...
   FRIANT...
   MILLERTON LAKE...
   HURLEY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3719 11949 3668 11954 3665 11992 3710 11984
TIME...MOT...LOC 0149Z 238DEG 14KT 3688 11972

MENDENHALL
Local storm report, Mar 23, 7:34 PM PDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
734 PM PDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     FUNNEL CLOUD     CLOVIS                  36.82N 119.70W
03/23/2011                   FRESNO             CA   TRAINED SPOTTER

            OBSERVED FROM NORTHWEST CLOVIS. A LINE OF THUNDERSTORMS
            WAS MOVING THROUGH THE AREA.

&&

SANGER
Local storm report, Mar 23, 7:42 PM PDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
742 PM PDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     FLOOD            FRESNO                  36.78N 119.79W
03/23/2011                   FRESNO             CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTED FLOODING ON STATE
            ROUTE 99 AT THE OLIVE AVENUE OFFRAMP.

0727 PM     FLOOD            9 SE BAKERSFIELD        35.27N 118.89W
03/23/2011                   KERN               CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTED FLOODING ON STATE
            ROUTE 184 AT MULLER ROAD.

&&

SANGER

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 6:51 PM PDTSpecial Weather StatementHNXFresno39 min
Mar 23, 8:50 PM PDTWind AdvisoryHNX24 hr

Nearby

High Wind Warnings in California, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.